Winter Storm, Kent
- When
- January 26, 3:00 AM EST to January 27, 2:00 AM EST
- Where
- Kent forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.236, -76.096 (the zone’s center; the record gives no point)
A protracted winter storm with a one-two punch affected the Eastern Shore from the early morning of the 26th into the early morning of the 27th. The first phase of the storm affected Cecil County the most, while the second phase of the storm affected all of the Eastern Shore.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A protracted winter storm with a one-two punch affected the Eastern Shore from the early morning of the 26th into the early morning of the 27th. The first phase of the storm affected Cecil County the most, while the second phase of the storm affected all of the Eastern Shore. Snow and sleet accumulations ranged from 1 to 4 inches in Caroline and Talbot Counties to 4 to 10 inches in Cecil, Kent and Queen Anne's Counties.
Precipitation began as rain across the southern Eastern Shore and snow across the northern Eastern Shore shortly after midnight EST on the 26th. Precipitation across the northern Eastern Shore slowly changed to sleet and then rain during the morning of the 26th. Precipitation became spottier and lighter during the mid day and early afternoon on the 26th. Precipitation in the form of rain increased in intensity across the Eastern Shore during the second half of the afternoon as thunderstorms formed. Precipitation then mixed with or changed back to sleet across the northern Eastern Shore toward evening and the southern Eastern Shore during the early evening. The precipitation then changed to snow during the evening and fell heavy at times during the mid and late evening. The snow ended shortly after midnight EST on the 27th.
The heavy snow clung to trees and caused weaker limbs and trees to come down mainly in Cecil County where 21,000 Delmarva Power customers lost power. Minor accidents were reported across the Eastern Shore. The snow caused school districts on the 27th to either close (e.g. Kent County) or have two hour delayed openings (e.g. Caroline County).
Representative snowfall included 10.0 inches in Conowingo (Cecil County), 8.5 inches in Elkton (Cecil County), 8.0 inches in Galena (Kent County), 5.6 inches in Millington (Kent County), 5.3 inches in Stevensville (Queen Anne's County), 3.5 inches in Denton (Caroline County), 3.4 inches in Greensboro (Caroline County) 1.9 inches in Easton (Talbot County) and 1.5 inches in Trappe (Caroline County).
The latest winter storm was caused by a low pressure system that emerged from the western Gulf of Mexico on the 25th and moved northeast to Cape Hatteras, North Carolina at 7 a.m. EST on the 26th. From there it turned slightly more to the northnortheast and passed through the Delmarva coastal waters during the afternoon and early evening on the 26th and then continued northeast and passed just south of Cape Cod, Massachusetts early on the 27th. The turn more toward the coast permitted some warmer air to reach into the Eastern Shore during the day on the 26th. The heavy snow burst was triggered by the surface low's upper air support that passed through the Eastern Shore on the evening of the 26th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 26, 1:14 AM EST, 1 hour 46 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
114 AM EST WED JAN 26 2011
.SYNOPSIS...
LOW PRESSURE OVER ALABAMA WILL TRACK NORTHEAST AND INTENSIFY INTO
A GALE CENTER AS IT PASSES OFF THE MID ATLANTIC COAST WEDNESDAY
EVENING...THEN QUICKLY HEAD FOR THE MARITIMES THURSDAY MORNING.
THE LOW WILL PRODUCE A SIGNIFICANT WINTER WEATHER EVENT FOR A
LARGE PORTION OF THE AREA WEDNESDAY AND...ESPECIALLY EARLY
WEDNESDAY NIGHT. WEAK HIGH PRESSURE BUILDS INTO THE REGION FOR THE
END OF THE WEEK. LOW PRESSURE CROSSES NEW ENGLAND NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
BASED ON THE 00Z SOUNDINGS AND SURFACE OBSERVATIONS, PCPN ITSELF IS
LAGGING THE FASTER MODEL SOLUTIONS, LEANING TOWARD A ECMWF AND
WRF-NMM COMPROMISE VERIFYING THE BEST AS OF 00Z. THE 18Z GFS .01
ISOHYET WAS ABOUT 75 MILES TOO FAR TO THE NORTH, ITS 0.10 ISOHYET
WAS VERIFYING BETTER FOR THE START OF THE MEASURABLE.
WE ALSO SUSPECTED THE GULF COAST CONVECTION WOULD CAUSE SOME
MODELING PROBLEMS AND THE SFC LOW VERIFIED MUCH FARTHER NORTH (IN
ALABAMA) THAN MOST OF THE MODELS HAD, CAN GGEM AND ECMWF VERIFYING
THE BEST THERE.
AS FOR THE 500MB PATTERN, THE TROF IS NOT AS SHARP AS MODELED,
ESPECIALLY ON THE EASTERN FLANK WHERE HEIGHTS ARE 10-20M LOWER.
THE RIDGING THEN TOWARD US WAS PRETTY CLOSE. THE POSITIONING OF
THE CLOSED LOW WAS SPOT ON.
THE 850MB AND 925MB TEMP 12HR FORECASTS ARE VERIFYING ABOUT HALF A
DEGREE TO DEGREE CELSIUS TOO LOW, WITH THE NAM HAVING THE LION'S
SHARE OF THE COLD ERRORS. ECMWF WAS CLOSEST.
IN THE SHORTER TERM, GIVEN THE LAG, WE SLOWED THE ARRIVAL OF PCPN
DOWN FOR THE OVERNIGHT. THE LATEST GFS FORECAST SOUNDINGS SUGGEST
MORE OF A SNOW OR SLEET TO RAIN PTYPE AT THE ONSET OF THE
PRECIPITATION IN THE SOUTHEASTERN PART OF OUR CWA WITH LESS OF A
FREEZING RAIN THREAT. TEMPS HAVE DROPPED WITH THE THINNER CLOUDS
THIS EVENING AND WE'LL HAVE TO SEE IF THEY RESPOND BACK UPWARD
ONCE THE CLOUDS THICKEN.
AS FOR THE REST OF THE FORECAST THE WEAKER TROF MAY BE ABLE TO
COMPENSATE FOR THE NORTHERN DISPLACEMENT OF THE LOW AS THE TURN WE
WOULD INFER WOULD BE MORE GRADUAL. THE THERMAL FIELD VERIFYING
SLIGHTLY WARMER WILL GIVE US PAUSE TO SEE IF THE 00Z MODEL SUITE
CHANGES MUCH IN MAKING THE FINAL ADVISORY/WARNING DECISION.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 AM THURSDAY/...
***WATCH TIMING RECONFIGURED***
HAZARDOUS TRAVEL WILL DEVELOP...MAINLY LATE WEDNESDAY AND EARLY
WEDNESDAY NIGHT.
SO MUCH DIFFERENCE IN MODEL PARTIAL THICKNESSES THAT DID NOT
WANT TO OVER COMMIT TO WARNING ACCUMULATIONS.
PLEASE REVIEW FUTURE MODEL GUIDANCE INCLUDING ENSEMBLES AND HPC
DISCUSSIONS ON THIS POTENT COMPACT SYSTEM LIFTING ENE FROM THE
GMEX.
IT LOOKS LIKE TOMORROW DURING THE DAYLIGHT HOURS WILL SEE NOMINAL
ACCUMULATIONS AND LACK OF WIDESPREAD HAZARDOUS WX...AT LEAST UNTIL
MID OR LATE AFTERNOON. TEMPS NEAR FREEZING SHOULD HELP MELT SNOW
ON WELL TRAVELED PAVEMENTS BUT IF ITS SLEET...THEN ITS A DIFFERENT
STORY. THEREFORE THE WATCH BEGINNING LATE WED MORNING/MIDDAY.
THE PRIMARY TARGET TIME FOR HEAVIEST SNOW IS BETWEEN 5 PM WEDNESDAY
AND 2 AM THURSDAY AS FGEN BANDING DEVELOPS WITH VERY STRONG LIFT
IN THE DEFORMATION ZONE. SNOWFALL RATES OF AN INCH OR 2/HR MAY
DEVELOP ALONG WITH ISOLATED THUNDER. THUNDER IS NOT IN THE GRIDS
BUT WE DID PUT IN THE POTENTIAL FOR HEAVY PCPN.
I DIDNT RUN THE ICE ACCUMULATION TOOL BUT FOR NOW...WE THINK ICE
ACCUMULATION IS LESS THAN A COUPLE OF HUNDREDTHS...IF ANY.
THE SNOW SLEET ACCUMULATION MAP POSTED ON THE MAP IS TENUOUS AND
BELOW AVERAGE CONFIDENCE. SNOW HINGES ON LIFT OVERCOMING THE NEAR
OR JUST ABOVE FREEZING LAYERS BELOW 800 MB.
I DO THINK WE WILL HAVE A 3 TO 6 HR PERIOD OF MDT OR HEAVY SNOW
TRANSLATE ENE ACROSS MUCH OF THE AREA AND PROBABLY BE SHAPED
BANDED /CSI?/ ALONG THE 1000-500 MB THICKNESS.
THE OVERALL EMPHASIS OF HEAVY SNOWFALL HAS BEEN SHIFTED SEWD ABOUT
30 TO 60 MILES FROM YESTERDAY AFTERNOONS OUTLOOK TO REFLECT MODEL
CONSENSUS. THESE AMOUNTS COULD BE VARIABLE PLUS OR MINUS 3 INCHES
FROM OUR 330 PM SNOWFALL MAP.
DUE TO THE UNCERTAINTY AND THIS BEING MAINLY A LATE 2ND PERIOD-3RD
PERIOD EVENT...PREFERRED THE FOLLOWING SHIFT TO MORE CONFIDENTLY
FORECAST THE DETAILS...AT WHICH TIME WE ARE HOPING THE NAM AND GFS
ARE IN BETTER AGREEMENT WITH THERMAL PROFILES AND QPF.
SUFFICE TO SAY...WE HAVE AT LEAST WINTER WX ADVISORY CONDITIONS
EXPECTED LATE WEDNESDAY!
THIS SNOW WILL BE WETTER WITH SW RATIOS MAYBE 8 TO 1 OR 10 TO 1 AT
BEST. WHERE AMOUNTS EXCEED 6 INCHES...THIS WILL BE A MORE DIFFICULT
REMOVAL PROCESS THAN SOME OF THE POWDER WE'VE EXPERIENCED THIS
WINTER.
WINDS MAY BRIEFLY NUDGE WIND ADVISORY CRITERIA ALONG THE COAST
WEDNESDAY EVENING BUT NO WATCH NECESSARY.
SNOW ENDS FROM W TO E BETWEEN MIDNIGHT AND 6AM....HOPEFULLY IN
TIME TO HAVE MOST OF SNOW REMOVED FROM HIGHWAYS IN EASTERN PA AND
MARYLAND IN TIME FOR THURSDAY MORNING COMMUTE.
IT MAY BE MORE DIFFICULT TO HAVE ALL THE SNOW REMOVED IN NEW
JERSEY AND NORTHERN DELAWARE FOR THE THURSDAY MORNING COMMUTE
WHERE HAZARDOUS CONDITIONS MAY LINGER INTO THE EARLY DAYLIGHT
HOURS DESPITE PARTLY CLOUDY SKIES.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
IN GENERAL, WE'LL CLEAR OUT ON THURSDAY. THE COLD NORTHWEST FLOW
AT LOWER LEVELS MAY RESULT IN SOME FLURRY ACTIVITY OVER THE FAR
NORTHWESTERN ZONES, BUT BOTH NAM AND GFS BUFKIT SOUNDINGS HAVE AN
INVERSION CAP BELOW 5000 FEET AND SO WE WON'T FORECAST ANYTHING
MORE.
A MID LEVEL IMPULSE APPROACHES THURSDAY NIGHT AND CROSSES THE AREA
AROUND THE END OF THE SHORT TERM. IT FOLLOWS THE PATH OF A
CLIPPER-TYPE SYSTEM, ALTHOUGH AT THE SURFACE THE MODELS PRESENTLY
DON'T PAINT IT AS ANYTHING OTHER THAN A WEAK IMPULSE ALONG A WEAK
BAROCLINIC ZONE. IT LOOKS PRETTY DRY AND THE
DYNAMICS/KINEMATICS/ISENTROPIC LIFT AREN'T IMPRESSIVE, BUT THERE IS
SOME FRONTOGENESIS AND WE'VE CARRIED SOME MODEST POPS TO ACCOUNT FOR
LIGHT SNOW OR FLURRIES.
MAX TEMPERATURES ON THURSDAY ARE A BLEND OF CONTINUITY, STAT
GUIDANCE, MODEL H925 TEMPERATURES AND CONSIDERATIONS REGARDING SNOW
COVER. MIN TEMPERATURES ON THURSDAY NIGHT ARE A GUIDANCE/CONTINUITY
BLEND GIVEN AN EXPECTED INCREASE IN CLOUDS AND NOT TERRIBLY COLD
TEMPERATURE PROFILE ON THE ONE HAND AND EXPECTED SNOW COVER ON THE
OTHER. MAX TEMPERATURES FRIDAY UNDERCUT GUIDANCE A BIT WITH EXPECTED
CLOUD COVER.
A MOSTLY DRY BUT CONTINUED COLD PATTERN WILL PREVAIL DURING THE
EXTENDED PART OF THE FORECAST. AN UPPER RIDGE WILL CONTINUE ACROSS
THE WESTERN PART OF THE COUNTRY...WHILE A TROUGH CONTINUES ACROSS
ERN CANADA AND THE GREAT LAKES AREA. THIS SHOULD CONTINUE TO PRODUCE
AN UPPER FLOW WHICH GUIDES SHORT WAVES FROM THE NRN STATES SE ACROSS
THE OHIO VALLEY AND THEN OFF THE COAST. NONE OF THESE WAVES IS
EXPECTED TO PRODUCE ANY SIGNIFICANT STORM SYSTEMS FOR OUR AREA...BUT
THERE WILL BE ENOUGH MOISTURE AND ENERGY TO PRODUCE SOME SMALL CHCS
OF SNOW/RAIN ACROSS THE AREA. FRIDAY NIGHT INTO EARLY SATURDAY LOOKS
TO BE ONE PERIOD WHEN CHCS FOR PRECIP LOOK HIGHER...AND AGAIN SUN
NIGHT (MOSTLY NORTH).
TEMPERATURES WILL REMAIN NORMAL...OR A LITTLE BELOW NORMAL THROUGH
THE PERIOD WITH SOME MODERATION EXPECTED AT THE END OF THE PERIOD.
THIS WILL BRING HIGH TEMPERATURES MOSTLY IN THE MID TO UPPER 30S
SOUTH AND LOW TO MID 30S NORTH. LOWS WILL BE MORE VARIABLE WITH THE
COLDEST NIGHTS (FRI AND SUN) FEATURING SINGLE DIGITS FAR NORTH AND
MOSTLY TEENS OR LOW 20S (DELMARVA) ELSEWHERE.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
LOCALIZED LIGHT FOG OR HAZE EARLY THIS MORNING, OTHERWISE THE MAIN
FOCUS IS ON THE WINTER STORM THAT WILL BE DEVELOPING TODAY AND
ESPECIALLY TONIGHT. WHILE THERE IS ENOUGH CONSENSUS IN THE GUIDANCE
OF BRINGING A PERIOD OF MODERATE TO HEAVY SNOW TO A GOOD PART OF THE
AREA LATE THIS AFTERNOON AND THE FIRST HALF OF TONIGHT, THERE REMAINS
LOWER CONFIDENCE REGARDING THE TIMING AND PRECIPITATION TYPES
ESPECIALLY FROM THE KPHL METRO AREA ON SOUTH AND EASTWARD. THE STORM
IS FORECAST TO TRACK EAST OF THE AREA TONIGHT AND RAPIDLY STRENGTHEN
AS IT DOES SO, THEN MOVE AWAY FROM OUR REGION QUICKLY THURSDAY
MORNING. IT IS IMPORTANT TO NOTE THAT BANDING IS EXPECTED WITH THIS
STORM, WHICH SHOULD DRIVE MOST OF THE ACCUMULATING SNOW. DURING THE
HEIGHT OF THE STORM AND WITHIN THE HEAVIEST SNOW BAND, THUNDER
CANNOT BE RULED OUT. AT ALL TERMINALS, THE CEILINGS WILL CONTINUE TO
THICKEN UP AND LOWER THROUGH THIS MORNING. SOME DETAILS...
FOR KABE AND KRDG...
THE AIRMASS SHOULD BE COLD ENOUGH FOR ALL SNOW TO FALL HERE. THESE
TERMINALS LOOK TO BE ON THE WESTERN EDGE OF THE HEAVIEST
PRECIPITATION AND THE MOST INTENSE SNOW SHOULD SET UP TO THE EAST.
THEREFORE WE HELD VISIBILITIES ABOVE MODERATE INTENSITY LEVELS. WE
GENERALLY ARE THINKING THE MOST SNOW FALLS FROM LATE THIS AFTERNOON
THROUGH ABOUT MID EVENING, THEN A FAIRLY QUICK TAPERING OFF OCCURS.
NORTHEAST WINDS WILL INCREASE TO 10 TO 15 KNOTS TODAY THEN SHIFT TO
THE NORTH AND NORTHWEST THIS EVENING AND OVERNIGHT BUT PROBABLY
SUBSIDE A BIT. AS OF NOW, DID NOT INCLUDE GUSTS AS IT APPEARS THESE
INLAND TERMINALS REMAIN WEST OF THE BEST PRESSURE GRADIENT AND
STRONGER WINDS ARE NOT ABLE TO REACH THE GROUND.
FOR KILG, KPHL, KPNE AND KTTN...
THESE TERMINALS ARE MORE PROBLEMATIC AS MILDER AIR WILL BE LURKING
FOR AWHILE TODAY INTO TONIGHT. WE DECIDED TO GO WITH SOME LIGHT SNOW
TO START THEN TRANSITION TO A MIX OF RAIN AND SNOW FOR THE BALANCE
OF THE DAY. IF PRECIPITATION INTENSITY IS LIGHT ENOUGH, WE MAY END
UP WITH LIGHT RAIN FOR AWHILE AS GIVEN ENOUGH WARMING IN THE LOWER
LEVELS. WHILE SOME SLEET CANNOT BE RULED, OUR CONFIDENCE IS LOW AT
THIS TIME DUE TO UNCERTAINTY ON THE TEMPERATURE PROFILES, THEREFORE
JUST USED SNOW/RAIN. THERE DOES APPEAR TO BE A CONSENSUS THAT AS THE
STORM DEVELOPS RAPIDLY LATE IN THE DAY AND THIS EVENING, A HEAVY
BAND OF PRECIPITATION WILL OCCUR ACROSS THESE AREAS, RESULTING IN
COOLING AND A PERIOD OF MODERATE TO HEAVY SNOW. THIS LOOKS TO BE
ABOUT A 4-6 HOUR PERIOD OF HEAVY SNOW WHICH BASICALLY OCCURS DURING
THE FIRST HALF OF TONIGHT. THEREFORE DURING THE DAY, ANY
ACCUMULATIONS SHOULD BE RATHER LIMITED. THE PROBLEMS SHOULD OCCUR
DURING THE FIRST HALF OF TONIGHT BEFORE THE SNOW THEN TAPERS OFF
LATE. NORTHEAST WINDS WILL INCREASE TO AROUND 15 KNOTS TODAY THEN
SHIFT TO THE NORTH AND NORTHWEST THIS EVENING AND OVERNIGHT WITH
GUSTS TO NEAR 25 KNOTS. THESE WINDS SHOULD SUBSIDE SOME LATE TONIGHT.
FOR KMIV AND KACY...
THERE SHOULD BE ENOUGH WARMING HERE WHERE MOSTLY RAIN FALLS DURING
THE DAY TODAY. AS THE STORM RAPIDLY INTENSIFIES TO OUR EAST LATE
TODAY AND ESPECIALLY TONIGHT, PLENTY OF LIFT AND COOLING MOVES
THROUGH, THEREFORE IT LOOKS LIKE THERE WILL BE A MIX WITH SNOW
BEFORE CHANGING OVER TO A PERIOD OF MODERATE TO HEAVY SNOW. NO REAL
PROBLEMS ARE ANTICIPATED DURING THE DAY REGARDING SNOW ACCUMULATIONS,
HOWEVER A QUICK ACCUMULATING SNOW SHOULD OCCUR FOR A FEW HOURS TONIGHT
BEFORE THE SNOW QUICKLY TAPERS OFF LATE. NORTHEAST WINDS WILL
INCREASE TO 15 TO 20 KNOTS TODAY THEN SHIFT TO THE NORTH AND
NORTHWEST THIS EVENING AND OVERNIGHT WITH GUSTS TO NEAR 30 KNOTS.
OUTLOOK...
THE MIXED OR MIXED CHANGING TO SNOW WILL BE TAPERING OFF QUICKLY
LATE TONIGHT AND EARLY THURSDAY MORNING FROM WEST TO EAST. THERE
SHOULD ALSO BE QUICK IMPROVEMENTS TO THE CEILINGS AND VISIBILITIES
AS WELL. A NORTHWEST WIND IN THE 10 TO 15 KNOT RANGE THURSDAY IS
EXPECTED WITH GUSTS TO ABOUT 20 KNOTS. A WEAK SYSTEM IS FORECAST TO
MOVE ACROSS THE AREA ON FRIDAY, THEREFORE THE CLOUDS WILL INCREASE
AND THICKEN WITH THE CHANCE FOR A PERIOD OF LIGHT SNOW FOR MOST
LOCALS. YET ANOTHER QUICK MOVING BUT WEAK SYSTEM MAY MOVE THROUGH
SATURDAY WITH A CHANCE FOR A BIT OF SNOW, THEN PERHAPS SOME GUSTY
NORTHWEST WINDS IN ITS WAKE FOR SUNDAY AS HIGH PRESSURE TRIES TO
ARRIVE FROM THE WEST.
&&
.MARINE...
QUIET CONDITIONS ON THE WATERS THROUGH MUCH OF TONIGHT, ALTHOUGH
WINDS WILL BE INCREASING THROUGH THE EARLY PART OF THE FORECAST AS A
STORM SYSTEM INTENSIFIES AND MOVES THROUGH OUR COASTAL WATERS. IT
LOOKS LIKE GALE FORCE WINDS SHOULD IMPACT THE COASTAL WATERS LATE
WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. SMALL CRAFT ADVISORY WINDS
MAY OCCUR EARLY IN THE DAY, BUT WE PLAN ONLY STARTING WITH GALE
WARNING SINCE WE ARE SO CLOSE AND THE TRANSITION WOULD BE DURING THE
AFTERNOON. THE STRONGEST WINDS ARE EXPECTED TO BE SHORTLY AFTER
NIGHTFALL THROUGH MIDNIGHT AS THE STORM PASSES EAST OF NEW JERSEY
AND CONTINUES TO INTENSIFY. WE ARE NOT EXPECTING STORM FORCE WINDS
AT THIS POINT, BUT WE MAY COME CLOSE FOR A COUPLE OF HOURS AT THE
PEAK OF THE STORM. SO WE WILL HAVE A GALE WARNING FROM WEDNESDAY
AFTERNOON THROUGH EARLY THURSDAY MORNING FOR THE COASTAL WATERS AND
LOWER DELAWARE BAY, AND A GALE WATCH FOR THE UPPER BAY. CONDITIONS
SHOULD IMPROVE THROUGH THURSDAY, ALTHOUGH SMALL CRAFT ADVISORY
CONDITIONS MAY LINGER TROUGH THE DAY ON THURSDAY. A WEAK STORM
SYSTEM IS FORECAST TO AFFECT THE AREA ON SATURDAY, WHICH MAY IN
TURN INCREASE WINDS ACROSS THE WATERS TO SMALL CRAFT ADVISORY,
POSSIBLY GALE FORCE BRIEFLY ON SATURDAY. HIGH PRESSURE IS THEN
FORECAST TO BUILDS ACROSS THE AREA FOR SUNDAY INTO MONDAY OF NEXT
WEEK.
&&
.TIDES/COASTAL FLOODING...
QUESTION STILL LOOM AS TO WHETHER OR NOT WE GET ANY MINOR COASTAL
FLOODING WITH THE SYSTEM WEDNESDAY NIGHT. THE TIDE CYCLE WE WOULD
BE CONCERNED WITH WILL BE THE HIGH TIDE AROUND 12-1 AM THURSDAY. THE
MAIN IMPACTS WOULD BE ALONG THE COAST, AND POSSIBLY THE
SOUTHERN/CENTRAL PORTION OF THE DELAWARE BAY. GENERALLY WE NEED 1.5
TO 2 FEET OF A SURGE TO LEAD TO MINOR COASTAL FLOODING, AND GUIDANCE
IS GIVING US CLOSE TO 1.5 FEET FOR MOST PLACES, WHICH WOULD BRING US
RIGHT AROUND THE MINOR FLOOD STAGE. FOR NOW, WE WILL HOLD OFF ON ANY
ADVISORIES, BUT IT IS POSSIBLE THAT AN ADVISORY MAY BE ISSUED AT A
LATER TIME.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WATCH FROM 10 AM EST THIS MORNING THROUGH LATE
TONIGHT FOR PAZ054-055-060>062-067>071.
NJ...WINTER STORM WATCH FROM 10 AM EST THIS MORNING THROUGH LATE
TONIGHT FOR NJZ001-007>010-012-015>019.
WINTER STORM WATCH FROM THIS EVENING THROUGH LATE TONIGHT FOR
NJZ013-014-020>022-026-027.
DE...WINTER STORM WATCH FROM 10 AM EST THIS MORNING THROUGH LATE
TONIGHT FOR DEZ001.
WINTER STORM WATCH FROM THIS EVENING THROUGH LATE TONIGHT FOR
DEZ002.
MD...WINTER STORM WATCH FROM 10 AM EST THIS MORNING THROUGH LATE
TONIGHT FOR MDZ008-012.
WINTER STORM WATCH FROM THIS EVENING THROUGH LATE TONIGHT FOR
MDZ015-019-020.
MARINE...GALE WARNING FROM 1 PM THIS AFTERNOON TO 6 AM EST THURSDAY FOR
ANZ431-450>455.
GALE WATCH FROM 1 PM EST THIS AFTERNOON THROUGH LATE TONIGHT
FOR ANZ430.
&&
SYNOPSIS...DRAG
NEAR TERM...DRAG/GIGI
SHORT TERM...DELISI/DRAG/HAYES
LONG TERM...O'HARA
AVIATION...GORSE
MARINE...ROBERTSON/O'HARA
TIDES/COASTAL FLOODING...ROBERTSONHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 349 PM EST TUE JAN 25 2011 NJZ001-007>009-PAZ054-055-060>062-261200- SUSSEX-WARREN-MORRIS-HUNTERDON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON- 349 PM EST TUE JAN 25 2011 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-MDZ008-012-NJZ010-012-015>019-PAZ067>071-261200- NEW CASTLE-CECIL-KENT MD-SOMERSET-MIDDLESEX-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE- PHILADELPHIA- 349 PM EST TUE JAN 25 2011 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE MAY BE AN HOUR OR TWO OF SNOW SLEET OR EVEN FREEZING RAIN BETWEEN 4AM AND 7 AM WEDNESDAY. CONFIDENCE IS LOW REGARDING THE PRECIPITATION TYPE AND SO NO ADVISORIES WERE ISSUED IN THIS MID AFTERNOON FORECAST. IF IT DOES OCCUR...UNTREATED SURFACES COULD BECOME SLIPPERY. PLEASE MONITOR FOR ANY UPDATED INFORMATION REGARDING STATEMENTS OR ADVISORIES FOR THE WEDNESDAY MORNING COMMUTE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ013-261200- WESTERN MONMOUTH- 349 PM EST TUE JAN 25 2011 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002-MDZ015-019-020-NJZ014-020>022-026-027-261200- KENT-QUEEN ANNES-TALBOT-CAROLINE-EASTERN MONMOUTH-OCEAN-CUMBERLAND- ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON- 349 PM EST TUE JAN 25 2011 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. GUSTY NORTHEAST TO NORTH WINDS MAY GUST TO 40 OT 45 MPH FOR A SHORT TIME LATE WEDNESDAY. THERE IS CHANCE OF MINOR TIDAL FLOODING DURING THE WEDNESDAY NIGHT HIGH TIDE CYCLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ003-004-NJZ023>025-261200- INLAND SUSSEX-DELAWARE BEACHES-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC- 349 PM EST TUE JAN 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE POTENTIAL EXISTS FOR A MIX OF WINTRY PRECIPITATION EARLY WEDNESDAY... CHANGING TO SNOW WEDNESDAY NIGHT. A FEW INCHES OF SNOW COULD ACCUMULATE WEDNESDAY NIGHT. GUSTY NORTHEAST TO NORTH WINDS MAY GUST TO 40 TO 45 MPH FOR A SHORT TIME LATE WEDNESDAY. THERE IS CHANCE OF MINOR TIDAL FLOODING DURING THE WEDNESDAY NIGHT HIGH TIDE CYCLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ431-450>455-261200- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 349 PM EST TUE JAN 25 2011 ...GALE WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-261200- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 349 PM EST TUE JAN 25 2011 ...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
3 winter storm, 2 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2011Every state in 2011This day in weather historyWarnings in Maryland, January 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 278146, 278147, 278145, 278143, 278144.